My Usual Dose of Botox Has Not Worked. How would I know if my dr. Is diluting the product too much? The same amount yielded no results when by now, several weeks later, I should be seeing results.
Can Botox Go Bad or Get Diluted?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 8
Can Botox go bad or get diluted
It would be a bit odd for you to have seen the same injector again and again and all of a sudden you don't get any type of result. It's generally not common for injectors to switch up how they dilute their Botox. In my practice with over 15 years of injecting Botox I have had one bad vial show up from Allergan. It could have been compromised in shipping, it may have gotten too hot, who knows. But I injected 50 units each into two patients who I had done 10x prior (sisters) and neither of them showed a drop of change after the injections after 10 days. Nothing. So I contacted Allergan and they did resend a vial for me to do them a second time, and viola! all was good. So there is very, very, very rarely, a bad vial due to shipping issues or cold issues or hot issues or whatnot. I would definitely call your injector and be seen to discuss what's happening this time - if you've seen this injector time and again and something is different, as an injector, I'd like to know. The other thing to note is that some people do begin to build a bit of a tolerance to Botox, but this means that it won't last as long, or as long in all areas or whatever. They still see results, but the time length just isn't as long. I wouldn't say this is happening to you because you have the opposite occurring, but it is just something to note.
Loss of Botox activity
Depending on how the Botox is stored and how long ago it was reconstituted (it comes as a freeze dried powder and must be mixed with saline before use) the activity of Botox can in fact decrease. Dilutions do vary amongst providers, but the number of units is the determining factor in efficacy.
Botox didn't work as well
Botox does start losing its effect depending on the age of the batch of Botox and when it is reconstituted (when is the saline put into it). Sometimes its a function of not enough Botox being injected, or not being placed properly. Rarely, one can lose effectiveness and not respond to Botox with repeated usage. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
You might also like...
Botox is dose-dependent
Good studies have shown that the numer of units, regardless of the dilution, are the key to getting good muscle relaxation. Botox that is more dilute will take more volume to get the same amount of muscle relaxation, but the added volume can compromise the accuracy of the injection by increasing the area of coverage or spread. Know the number of units you are getting and where these units are injected. If you aren't getting the desired result from Botox, I would recommend finding another injector. Botox is incredibly reliable.
Botox and "dilution"
Botox is reconstituted, not diluted. There are several factors that come into play with regard to efficacy of treatment and you should follow up with your provider with your concerns.
Botox not working
You should return to your doctor for him to see the result. He would have a record of your treatment and the number of units used. It is very rare for Botox to be ineffective or for you to stop responding to it, but it may happen. You can either be injected again with Botox or try Dysport.
Botox gone bad or diluted?
I suggest you return to your injector for evaluation. Most likely your injector is continuing with the same dilution as before. It would be good to verify this with your injector. It is possible that you were injected with product that has lost efficacy for whatever reasons. Factors affecting efficacy include temperature (shipment and storage), when it was reconstituted and expiration date. Your injector would want to know about the lack of response to this last treatment, and can further troubleshoot what may have happened. (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only. Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.